MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 13-aug-2018 with the following findings: during investigation, the keypad was intact with all the keys unresponsive to user presses.There was moisture observed behind the display lens.A leak test failed due to a base crack.The keypad cover was removed and there was no contamination found under the key contacts.The pump cover was removed and there was internal moisture found on the keypad flex connector.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a button/keypad (tactile changes/unresponsive) issue.It was reported that the ok and up button were under responsive to user presses.There is no indication that the product issue caused or contributed to an adverse event.The complaint is being reported because the issue has the ability to result in inadvertent or incorrect insulin delivery or the inability to use the pump.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7804370
Report Number2531779-2018-15218
Device Sequence Number1290634
Product Code OYC
UDI-Device Identifier10840406100297
UDI-Public10840406100297
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Was the Report Sent to FDA? Yes
Device Age15 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient Weight47